Alert archive / California / High Surf Advisories in 2012
High Surf Advisory 4, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Jan 26, 2012, 8:13 AM PST for San Diego County, California. It took effect at Jan 26, 2012, 4:00 PM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 8:13 AM PST (16:13 UTC)
- In effect from
- Jan 26, 2012, 4:00 PM PST
- Expired
- Jan 27, 2012, 7:20 PM PST
- In force
- 27 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3291 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489 WHUS46 KSGX 261613 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 813 AM PST THU JAN 26 2012 ...HIGH SURF ADVISORY LATE THIS AFTERNOON THROUGH FRIDAY NIGHT... .A MODERATE SIZED WEST TO NORTHWEST SWELL...COMING FROM 290 DEGREES WITH A PERIOD OF 14 SECONDS...WILL BUILD TO AROUND 7 FEET BY THIS AFTERNOON AND TO AROUND 9 FT FRIDAY. THIS SHOULD PRODUCE HIGH SURF ALONG THE EXPOSED WEST FACING BEACHES OF ORANGE COUNTY AND SAN DIEGO COUNTY. STRONG NORTHEAST WINDS FRIDAY NIGHT THROUGH AND SATURDAY ARE EXPECTED TO CAUSE THE SWELL TO DROP RAPIDLY. CAZ042-270015- /O.NEW.KSGX.SU.Y.0004.120127T0000Z-120128T1000Z/ ORANGE COUNTY COASTAL AREAS- 813 AM PST THU JAN 26 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST SATURDAY. * WAVES AND SURF: ALONG EXPOSED WEST FACING BEACHES...BREAKERS TO 8 FEET BY LATE THIS AFTERNOON AND NEAR 10 FEET FRIDAY. * TIDES: LOW TIDE TODAY IS NEAR 5 PM AT A HEIGHT OF ZERO FEET. HIGH TIDE TONIGHT IS NEAR 1130 PM AT A HEIGHT OF 5 FEET. A MINOR LOW TIDE WILL OCCUR FRIDAY MORNING AROUND 530 AM AT 1.5 FEET. * TIMING: FROM 4 PM THIS AFTERNOON THROUGH 2 AM SATURDAY MORNING. * IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP BEACHES DURING TIMES OF HIGH TIDE AND MAY WASH INTO BEACH PARKING LOTS. ENTERING AND EXITING ANAHEIM BAY AND DANA POINT HARBOR MAY BE HAZARDOUS DUE TO WAVES WASHING OVER THE JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-270015- /O.NEW.KSGX.SU.Y.0004.120127T0000Z-120128T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 813 AM PST THU JAN 26 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST SATURDAY. * WAVES AND SURF: LONG EXPOSED WEST FACING BEACHES...BREAKERS OF 8 TO 12 FEET BY LATE THIS AFTERNOON THROUGH FRIDAY. * TIDES: LOW TIDE TODAY IS NEAR 5 PM AT A HEIGHT OF ZERO FEET. HIGH TIDE TONIGHT IS NEAR 1130 PM AT A HEIGHT OF 5 FEET. A MINOR LOW TIDE WILL OCCUR FRIDAY MORNING AROUND 530 AM AT 1.5 FEET. * TIMING: FROM 4 PM THIS AFTERNOON THROUGH 2 AM SATURDAY MORNING. * IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP BEACHES AND MAY WASH INTO BEACH PARKING LOTS. WAVES WILL OCCASIONALLY BE BREAKING AGAINST THE BOTTOM OF OCEAN BEACH PIER...AND OVER SEA WALLS AND JETTIES FROM IMPERIAL BEACH SOUTHWARD. THE ENTRANCE TO MISSION BAY MAY BE EXTREMELY HAZARDOUS...ESPECIALLY DURING THE AFTERNOON LOW TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
5 follow-up statements
030 WHUS46 KSGX 262140 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PST THU JAN 26 2012 CAZ042-270545- /O.CON.KSGX.SU.Y.0004.120127T0000Z-120128T1000Z/ ORANGE COUNTY COASTAL AREAS- 140 PM PST THU JAN 26 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. * WAVES AND SURF: ALONG EXPOSED WEST FACING BEACHES...BREAKERS TO 8 FEET BY LATE THIS AFTERNOON AND NEAR 10 FEET FRIDAY. * TIDES: LOW TIDE TODAY IS NEAR 5 PM AT A HEIGHT OF ZERO FEET. HIGH TIDE TONIGHT IS NEAR 1130 PM AT A HEIGHT OF 5 FEET. A MINOR LOW TIDE WILL OCCUR FRIDAY MORNING AROUND 530 AM AT 1.5 FEET. * TIMING: FROM 4 PM THIS AFTERNOON THROUGH 2 AM SATURDAY MORNING. * IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP BEACHES DURING TIMES OF HIGH TIDE AND MAY WASH INTO BEACH PARKING LOTS. ENTERING AND EXITING ANAHEIM BAY AND DANA POINT HARBOR MAY BE HAZARDOUS DUE TO WAVES WASHING OVER THE JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-270545- /O.CON.KSGX.SU.Y.0004.120127T0000Z-120128T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 140 PM PST THU JAN 26 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. * WAVES AND SURF: LONG EXPOSED WEST FACING BEACHES...BREAKERS OF 8 TO 12 FEET BY LATE THIS AFTERNOON THROUGH FRIDAY. * TIDES: LOW TIDE TODAY IS NEAR 5 PM AT A HEIGHT OF ZERO FEET. HIGH TIDE TONIGHT IS NEAR 1130 PM AT A HEIGHT OF 5 FEET. A MINOR LOW TIDE WILL OCCUR FRIDAY MORNING AROUND 530 AM AT 1.5 FEET. * TIMING: FROM 4 PM THIS AFTERNOON THROUGH 2 AM SATURDAY MORNING. * IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP BEACHES AND MAY WASH INTO BEACH PARKING LOTS. WAVES WILL OCCASIONALLY BREAK AGAINST THE BOTTOM OF OCEAN BEACH PIER...AND WASH OVER SEA WALLS AND JETTIES FROM IMPERIAL BEACH SOUTHWARD. THE ENTRANCE TO MISSION BAY MAY BE EXTREMELY HAZARDOUS...ESPECIALLY DURING THE AFTERNOON LOW TIDES...DUE TO BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BALFOUR HTTP://WWW.WEATHER.GOV/SANDIEGO
573 WHUS46 KSGX 270416 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 816 PM PST THU JAN 26 2012 CAZ042-271130- /O.CON.KSGX.SU.Y.0004.000000T0000Z-120128T1000Z/ ORANGE COUNTY COASTAL AREAS- 816 PM PST THU JAN 26 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. * WAVES AND SURF: ALONG EXPOSED WEST FACING BEACHES...BREAKERS 7 TO 10 FEET. * TIDES: HIGH TIDE TONIGHT IS AROUND 1130 PM AT A HEIGHT OF 5 FEET. A MINOR LOW TIDE WILL OCCUR FRIDAY MORNING AROUND 530 AM AT 1.5 FEET. HIGH TIDE OCCURS AGAIN AROUND 1115 AM FRIDAY AT 4.5 FEET. * TIMING: THROUGH 2 AM SATURDAY MORNING. * IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP BEACHES DURING TIMES OF HIGH TIDE AND MAY WASH INTO BEACH PARKING LOTS. ENTERING AND EXITING ANAHEIM BAY AND DANA POINT HARBOR MAY BE HAZARDOUS DUE TO WAVES WASHING OVER THE JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-271130- /O.CON.KSGX.SU.Y.0004.000000T0000Z-120128T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 816 PM PST THU JAN 26 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. * WAVES AND SURF: ALONG EXPOSED WEST FACING BEACHES...BREAKERS OF 8 TO 11 FEET THROUGH FRIDAY. * TIDES: HIGH TIDE TONIGHT IS AROUND 1130 PM AT A HEIGHT OF 5 FEET. A MINOR LOW TIDE WILL OCCUR FRIDAY MORNING AROUND 530 AM AT 1.5 FEET. HIGH TIDE OCCURS AGAIN AROUND 1115 AM FRIDAY AT 4.5 FEET. * TIMING: THROUGH 2 AM SATURDAY MORNING. * IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP BEACHES AND MAY WASH INTO BEACH PARKING LOTS. WAVES WILL OCCASIONALLY BREAK AGAINST THE BOTTOM OF OCEAN BEACH PIER...AND WASH OVER SEA WALLS AND JETTIES FROM MISION BEACH SOUTHWARD. THE ENTRANCE TO MISSION BAY MAY BE EXTREMELY HAZARDOUS... ESPECIALLY DURING THE AFTERNOON LOW TIDES...DUE TO BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MM
856 WHUS46 KSGX 271150 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 350 AM PST FRI JAN 27 2012 CAZ042-272200- /O.CON.KSGX.SU.Y.0004.000000T0000Z-120128T1000Z/ ORANGE COUNTY COASTAL AREAS- 350 AM PST FRI JAN 27 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. * WAVES AND SURF: 4 TO 6 FEET WITH BREAKERS FROM 7 TO 10 FEET ON EXPOSED WEST FACING BEACHES TODAY. * TIDES: HIGH TIDE TODAY WILL BE 4.5 FEET AT 1115 AM. LOW TIDE WILL BE 0.6 FEET AT 530 PM. * TIMING: THROUGH 2 AM SATURDAY MORNING. * IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP BEACHES DURING TIMES OF HIGH TIDE AND MAY WASH INTO BEACH PARKING LOTS. ENTERING AND EXITING ANAHEIM BAY AND DANA POINT HARBOR MAY BE HAZARDOUS DUE TO WAVES WASHING OVER THE JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-272200- /O.CON.KSGX.SU.Y.0004.000000T0000Z-120128T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 350 AM PST FRI JAN 27 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. * WAVES AND SURF: 6 TO 9 FEET WITH BREAKERS FROM 10 TO 12 FEET ON EXPOSED WEST FACING BEACHES TODAY * TIDES: HIGH TIDE TODAY WILL BE 4.5 FEET AT 1115 AM. LOW TIDE WILL BE 0.5 FEET AT 535 PM. * TIMING: THROUGH 2 AM SATURDAY MORNING. * IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP BEACHES AND MAY WASH INTO BEACH PARKING LOTS. WAVES WILL OCCASIONALLY BREAK AGAINST THE BOTTOM OF OCEAN BEACH PIER... AND WASH OVER SEA WALLS AND JETTIES FROM MISSION BEACH SOUTHWARD. THE ENTRANCE TO MISSION BAY MAY BE EXTREMELY HAZARDOUS... ESPECIALLY DURING THE AFTERNOON LOW TIDES...DUE TO BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MOEDE
632 WHUS46 KSGX 272138 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 138 PM PST FRI JAN 27 2012 CAZ042-280545- /O.CON.KSGX.SU.Y.0004.000000T0000Z-120128T1000Z/ ORANGE COUNTY COASTAL AREAS- 138 PM PST FRI JAN 27 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. * WAVES AND SURF: 4 TO 6 FEET WITH BREAKERS TO 8 FEET ON EXPOSED WEST FACING BEACHES THROUGH THIS EVENING. SURF SUBSIDING OVERNIGHT TO 3 TO 5 FEET SATURDAY MORNING. * TIDES: LOW TIDE WILL BE 0.6 FEET AT 530 PM. HIGH TIDE WILL OCCUR AROUND MIDNIGHT AT 4.5 FEET. * TIMING: THROUGH 2 AM SATURDAY MORNING. * IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP BEACHES DURING TIMES OF HIGH TIDE AND MAY WASH INTO BEACH PARKING LOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-280545- /O.CON.KSGX.SU.Y.0004.000000T0000Z-120128T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 138 PM PST FRI JAN 27 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. * WAVES AND SURF: 5 TO 8 FEET WITH BREAKERS TO 10 FEET ON EXPOSED WEST FACING BEACHES THROUGH THIS EVENING. SURF SUBSIDING OVERNIGHT TO 4 TO 7 FEET SATURDAY MORNING. * TIDES: LOW TIDE WILL BE 0.5 FEET AT 535 PM. HIGH TIDE WILL OCCUR AROUND MIDNIGHT AT 4.5 FEET. * TIMING: THROUGH 2 AM SATURDAY MORNING. * IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP BEACHES AND MAY BREAK OVER JETTIES. THE ENTRANCE TO MISSION BAY MAY BE EXTREMELY HAZARDOUS... ESPECIALLY DURING THE EVENING LOW TIDE...DUE TO BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BALFOUR HTTP://WWW.WEATHER.GOV/SANDIEGO
070 WHUS46 KSGX 280320 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 720 PM PST FRI JAN 27 2012 CAZ042-043-280430- /O.CAN.KSGX.SU.Y.0004.000000T0000Z-120128T1000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 720 PM PST FRI JAN 27 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH SURF ADVISORY. SURF ALONG THE COAST HAS DIMINISHED TO BELOW ADVISORY LEVELS. EVEN SO...ABOVE NORMAL SURF OF 4 TO 6 FEET WITH LOCAL MAX SETS UP TO 7 FEET WILL PERSIST THROUGH THIS EVENING ON WEST FACING BEACHES. THE THREAT FOR DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH THE EVENING. $$ JT HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 26, 3:00 AM PST, 5 hours 13 minutes earlier.
Area forecast discussion, Jan 26, 3:00 AM PST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PST THU JAN 26 2012
.SYNOPSIS...
DRY AND WARMER CONDITIONS WILL PREVAIL ACROSS THE REGION THROUGH
THURSDAY...WITH VARIABLE HIGH CLOUDS AT TIMES. LOCALLY BREEZY
CONDITIONS WILL CONTINUE THROUGH THURSDAY MORNING. STRONG GUSTY
OFFSHORE WINDS WILL REDEVELOP FOR FRIDAY NIGHT AND SATURDAY...WITH A
MINOR COOLING TREND POSSIBLE THROUGH THE WEEKEND. A MUCH MORE
SUBSTANTIAL COOLING TREND AND A RETURN OF ONSHORE FLOW WILL OCCUR
EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONTINUES TO SHOW A RIDGE OF HIGH PRESSURE OVER
THE WEST THIS MORNING...WITH A DISTURBANCE MOVING OVER THE RIDGE AND
INTO THE PACIFIC NORTHWEST. AS A RESULT...EXPECT TO SEE ONE LAST
WARM DAY ACROSS SOUTHERN CALIFORNIA TODAY...WITH LIGHT OFFSHORE
WINDS AND A FEW HIGH CLOUDS POSSIBLE AT TIMES. DAYTIME TEMPERATURES
WILL BE SIMILAR TO OR EVEN A FEW DEGREES WARMER THAN THE
TEMPERATURES YESTERDAY...WITH SOME OF THE WARMEST VALLEY LOCATIONS
WARMING INTO THE MID AND UPPER 80S.
A COOLING TREND STARTS ON FRIDAY THOUGH...AS THIS DISTURBANCE MOVING
THROUGH THE PACIFIC NORTHWEST THIS MORNING DIVES ACROSS THE
INTERMOUNTAIN WEST...BRINGING SOME COOLER AIR TO THE REGION. AS
THIS TROUGH MOVES INTO THE DESERT SOUTHWEST LATE FRIDAY AND A
SURFACE RIDGE OF HIGH PRESSURE BUILDS INTO THE GREAT BASIN...STRONG
AND GUSTY NORTHEAST WINDS WILL DEVELOP ACROSS SOUTHERN CALIFORNIA.
THE 00Z NAM SHOWS AN EVEN STRONGER SURFACE GRADIENT BETWEEN
LINDBERGH AND TONOPAH AT 14 MBS...WITH 9 MBS BETWEEN LINDBERGH AND
DAGGETT FOR LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. THE UPPER
LEVEL SUPPORT STILL LOOKS SOMEWHAT MARGINAL...RANGING BETWEEN 30
AND 40 KNOTS AT BOTH 850 AND 700 MBS. HOWEVER...THE LOCAL WRF DOES
SHOW SOME WINDS AT 850 MBS TOPPING OUT AT 55 KNOTS OVER THE SAN
BERNARDINO AND SANTA ANA MOUNTAINS. THEREFORE...BELIEVE THAT HIGH
WINDS WILL BE POSSIBLE ACROSS THE SAN BERNARDINO MOUNTAINS...THE
INLAND EMPIRE...AND ORANGE COUNTY...ESPECIALLY IN THE FAVORED
LOCATIONS...MAINLY BELOW THE CANYONS AND PASSES. THE MID-LEVEL
WINDS TURN MORE EASTERLY DURING THE DAY ON SATURDAY...CAUSING WINDS
THROUGH THE BANNING PASS AND IN THE RIVERSIDE AND SAN DIEGO COUNTY
MOUNTAINS AND FOOTHILLS TO INCREASE. SINCE THE MID-LEVEL WINDS
DECREASE AS THEY TURN EAST AND PRESSURE AND THERMAL GRADIENTS ACROSS
THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS ARE NOT AS STRONG AS
THE AREAS TO THE NORTH...THE WINDS IN THESE LOCATIONS MAY BE
SLIGHTLY WEAKER...BUT STILL STRONG. FOR THIS REASON...THE HIGH WIND
WATCH REMAINS IN EFFECT FOR THE LOCATIONS MENTIONED ABOVE. MAY ALSO
NEED TO CONSIDER WIND ADVISORIES FOR THE SAN DIEGO COUNTY VALLEY AND
THE COACHELLA VALLEY...BUT WANT TO WAIT FOR A LITTLE MORE DATA AT
THIS TIME. THE WINDS SHOULD QUICKLY WEAKEN SATURDAY AFTERNOON AND
EVENING...WITH ONLY LOCAL BREEZY OFFSHORE WINDS CONTINUING INTO
SUNDAY.
THE EXTENDED MODELS ARE STARTING TO DIVERGE FOR EARLY NEXT WEEK...AS
SOME ARE SHOWING A BROAD TROUGH DEVELOP OVER THE WEST...WHILE
ANOTHER SHOWS WEAK RIDGING. THE 00Z ECMWF THEN TOOK IT ONE STEP
FURTHER...BY BRINGING ANOTHER WET PACIFIC STORM INTO CENTRAL
CALIFORNIA WEDNESDAY AND WEDNESDAY NIGHT. ALTHOUGH THE ECMWF SEEMS
TO BE MODEL HANDLING THE WEST COAST PATTERNS THE BEST...IT IS
CURRENTLY THE OUTLIER...SHOWING THIS WET SYSTEM. THEREFORE...WILL
KEEP THE IDEA OF THE RETURNING ONSHORE FLOW AND COOLER WEATHER FOR
EARLY NEXT WEEK...BUT NOT MENTION ANY CHANCES FOR PRECIPITATION AT
THIS TIME. THE MARINE LAYER MAY ALSO BE ABLE TO REDEVELOP THESE
DAYS...WITH LOW CLOUDS AND FOG POSSIBLY RETURNING TO THE COAST BY
TUESDAY MORNING.
&&
.AVIATION...
261030Z...LIGHT WINDS AND VFR CONDITIONS THROUGH FRIDAY MORNING.
&&
.MARINE...
A BUILDING WEST NORTHWEST SWELL WILL REACH THE ORANGE AND SAN DIEGO
COUNTY BEACHES TODAY. THE SWELL WILL PEAK TONIGHT AND FRIDAY WHEN
SURF FROM 4 TO 6 FEET IS FORECAST WITH SETS TO 8 FEET AT FAVORED
BREAKS.
&&
.FIRE WEATHER...
STRONG GUSTY NORTHEAST WINDS WILL DEVELOP LATE FRIDAY NIGHT IN THE
FOOTHILLS AND INLAND VALLEYS. WIND GUSTS COULD EXCEED 60 MPH IN THE
WINDIEST LOCATIONS...MAINLY BELOW THE CAJON PASS AND IN THE SANTA
ANA MOUNTAINS AND FOOTHILLS. WINDS WILL PEAK SATURDAY MORNING IN
THE NORTHERN AREAS...AND EARLY SATURDAY AFTERNOON IN THE RIVERSIDE
AND SAN DIEGO COUNTY MOUNTAINS...BEFORE RAPIDLY DECREASE LATE
SATURDAY AFTERNOON.
HUMIDITY RECOVERIES WILL FALL INTO MODERATE AND POOR RANGES FRIDAY
NIGHT...WITH DAYTIME HUMIDITIES POTENTIALLY DROP INTO THE SINGLE
DIGITS AND LOW TEENS. WHILE WINDS DECREASE SUBSTANTIALLY BY LATE
SATURDAY AFTERNOON...HUMIDITY RECOVERY SATURDAY NIGHT WILL BE
POOR...AND DAYTIME HUMIDITY ON SUNDAY WILL ONCE AGAIN BE IN THE
SINGLE DIGITS AND LOW TEENS. THE COMBINATION OF LOW HUMIDITY AND
GUSTY WINDS WILL ELEVATE THE FIRE WEATHER CONCERNS FRIDAY NIGHT AND
SATURDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON
FOR THE ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
INLAND EMPIRE...SANTA ANA MOUNTAINS AND FOOTHILLS.
HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO
COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC/FIRE...PALMER
AVIATION/MARINE...MOEDEHazardous weather outlook, Jan 26, 3:15 AM PST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 315 AM PST THU JAN 26 2012 CAZ042-043-048-050-055>058-060>062-271200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 315 AM PST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR FRIDAY NIGHT THROUGH SATURDAY...STRONG AND GUSTY NORTHEAST TO EAST WINDS WILL DEVELOP OVER SOUTHERN CALIFORNIA. THE STRONGEST WINDS WILL LIKELY BE THROUGH AND BELOW THE PASSES AND CANYONS AND NEAR THE COASTAL FOOTHILLS OF RIVERSIDE...SAN BERNARDINO...AND ORANGE COUNTIES. GUSTY WINDS MAY ALSO DEVELOP OVER PORTIONS OF THE SAN DIEGO COUNTY MOUNTAINS AND NORTHERN COACHELLA VALLEY. THE COMBINATION OF STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL ALSO LEAD TO HEIGHTENED FIRE WEATHER CONCERNS ON SATURDAY. WINDS ARE EXPECTED TO WEAKEN FAIRLY RAPIDLY SATURDAY AFTERNOON...WITH WEAK NORTHEAST TO EAST WINDS CONTINUING INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PALMER
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:56 PM PST | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 29 hr |
| Jan 26, 8:05 AM PST | Small Craft Advisory for Hazardous Seas | SGX | 29 hr | |
| Jan 26, 1:18 PM PST | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 21 hr |
Nearby
High Surf Advisories in California, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.